Best Cough Medicine for Fast Relief

Need instant cough relief but can’t make a run to the drug store? Order your cough medicine from Cabinet for a change.

Preparedness Kit

Inside the box

Handcleanser , Daytime Cold & Flu (Compared to DayQuil) , Nighttime Cold & Flu (Compared to NyQuil) , Acetaminophen 500mg (Compared to Extra Strength Tylenol).

Nasal Decongestant

Uses

Provides maximum-strength, non-drowsy relief from nasal and sinus congestion.

Active Ingredient(s)

Phenylephrine HCl 10mg.

Daytime Severe Cold & Flu

Uses

Provides maximum-strength non-drowsy relief from common cold and flu symptoms such as headache, fever, sneezing, minor pains, sore throat, runny nose, cough, and nasal congestion.

Active Ingredient(s)

Acetaminophen 325mg, Dextromethorphan HBR 10mg, Guaifenesin 400mg, Phenylephrine HCl 5mg.

Mucus Relief & Cough Suppressant

Uses

Relieves cough symptoms quickly using dual agents to loosen phlegm and reduce coughing.

Active Ingredient(s)

Guaifenesin 400mg, Dextromethorphan HBR 20mg.

Mucus Relief

Uses

Provides relief from persistent coughs and congestion by loosening thick mucus.

Active Ingredient(s)

Guaifenesin 400mg.

Nighttime Severe Cold & Flu

Uses

Provides maximum-strength relief from common cold and flu symptoms such as headache, fever, sneezing, minor pains, sore throat, runny nose and cough, while also helping you get some much-needed sleep.

Active Ingredient(s)

Acetaminophen 325mg, Dextromethorphan HBR 10mg, Doxylamine Succinate 6.25mg, Phenylephrine HCl 5mg.

Daytime Cold & Flu

Uses

Provides non-drowsy relief from common cold and flu symptoms such as headache, fever, sneezing, minor pains, sore throat, runny nose, cough, and nasal congestion.

Active Ingredient(s)

Acetaminophen 325mg, Dextromethorphan HBR 10mg, Phenylephrine HCl 5mg.

Nighttime Cold & Flu

Uses

Relieves common cold and flu symptoms such as headache, fever, sneezing, minor pains, sore throat, runny nose, and cough, while also helping you get some much-needed sleep.

Active Ingredient(s)

Acetaminophen 325mg, Dextromethorphan HBR 15mg, Doxylamine Succinate 6.25mg.

Cough Relief

Uses

Provides control and relief from a frequent cough.

Active Ingredient(s)

Dextromethorphan HBR 10mg.

What is the Best Cough Medicine?

There’s nothing worse than having a persistent cough. Not only does it ruin your entire week, but it also makes it difficult to fall asleep at night.

While there’s no “instant” cure for a cough, there are certain cold medicine and cough suppressants that can deliver short-term relief (and prevent you from straining your larynx/throat by excessive coughing), until it gets better on its own.

Coughing and a sore throat are two of the most common cold symptoms. While other symptoms will usually subside within a week, that pesky cough can stick around for weeks (just like your mother-in-law in the summer). That’s because coughing causes your airways to swell up and become irritated – which only gets worse as you cough more.

For that reason, taking cough medicine and soothing your throat is the best way to go.

That being said, there are different types of coughs. Choosing the "best cough medicine" will depend on your current situation and your lifestyle. Whatever the case, Cabinet has the right medicine for you.

If you're dealing with a dry cough, you should definitely get our over-the-counter Cough Relief medicine. If you’re suffering from chest congestion (and don’t have any other flu-like symptoms), get Mucus Relief. For relief against both, we have a combination medicine, as well.

In addition to the above, we also have medications that can tackle other symptoms of the cold and flu, as well.

If you’re curious to learn more, let’s take a deeper look into all of the products that we offer:

Daytime Cold & Flu

If you need gentle, non-drowsy relief against a cough and other classic cold symptoms, such as headaches, fever, sneezing, body aches, and a runny/stuffy nose, this medicine is perfect for you.

How does it work? This cold medicine comes in the form of softgels that include 325mg of Acetaminophen, 10mg of Dextromethorphan, and 5mg of Phenylephrine. The Acetaminophen (a pain reliever, found in common OTC medicines) will raise your body’s pain threshold to help you cope with a sore throat and any other body aches. Meanwhile, the Dextromethorphan acts as a cough suppressant by interacting with the part of your brain that triggers your cough reflex. Finally, the Phenylephrine works its magic by alleviating other symptoms.

What should I know about it? As with all other medicine that include Acetaminophen, you need to monitor your intake of this drug, as the daily recommended intake of Acetaminophen is 4000mg. If you go beyond that dose, you might end up damaging your liver. For that same reason, avoid taking this medicine with alcohol. Furthermore, don’t take this medicine if you’re currently taking a monoamine oxidase inhibitor (MAOI).

Compares to: The active ingredients in Vicks® DayQuil®.

Best for: This medicine is perfect for individuals who lead an active lifestyle and want a non-drowsy solution against a cough and other symptoms of flu.

Daytime Severe Cold & Flu

The Daytime Severe Cold & Flu, as the name suggests, is a maximum-strength version of our Daytime Cold & Flu product. It includes the same active ingredients (Acetaminophen, Dextromethorphan, and Phenylephrine). However, it includes a much heavier dosage of Phenylephrine (400mg instead of 5mg).

How does it work? It works exactly the same way as the normal Daytime Severe Cold & Flu medicine. However, in this particular product, the Phenylephrine packs a significant punch. Because of that, you should probably take this medicine if your other sinus-related symptoms are taking their toll on your day-to-day productivity and quality of life.

What should I know about it? It’s highly recommended that you don’t eat grapefruit (or drink its juice) as long as you’re on this medicine. Grapefruit could affect the metabolism of this medicine, rendering it useless. Apart from that, follow all of the precautions that apply to the standard version of this medicine.

Compares to: The active ingredients in Vicks® DayQuil® Severe Cold & Flu.

Best for: This medicine is perfect for those who need non-drowsy relief against a cough and sore throat, but need something stronger for a runny nose, ear-symptoms, and other sinus problems related to the flu or a cold. 

Mucus Relief & Cough Suppressant

With this classic cough medicine, you can kill two birds with one stone. Not only does it provide relief against the build-up of mucus/chest congestion, but it also suppresses your cough. The result? You’ll cough less-frequently and will expel more phlegm.

How does it work? The Mucus Relief & Cough Suppressant isn’t a “cough syrup,” but instead comes in the form of softgels. It includes 400mg of Guaifenesin (an expectorant) and 20mg of Dextromethorphan Hbr. The Guaifenesin helps break down the build-up of mucus by drawing water in the bronchi and the trachea, making it less viscous and prone to getting expelled through coughing. Meanwhile, the Dextromethorphan Hbr works by inhibiting the cough reflex. While this might seem counter-productive at first, the goal is to control the frequency of your coughs and to make each cough count.

What should I know about it? Avoid taking this medicine for more than 7 days. If your cough doesn’t subside, seek medical advice from a healthcare provider, since you might have a more serious underlying condition. Furthermore, don't take this medicine if you're currently taking an MAOI. Last but not least, avoid drinking as long as you're on this medicine.

Compares to: The active ingredients in Mucinex® and Equate®.

Best for: Individuals suffering from severe chest congestion and a anon-productive cough. 

Nighttime Severe Cold & Flu1a

The Nighttime Severe Cold & Flu can deliver a strong, overnight relief against flu-like symptoms, including a cough that isn’t getting any better.

How does it work? The medicine includes Acetaminophen (325mg), Dextromethorphan Hbr (10mg), and Doxylamine Succinate (6.25mg) as the active ingredients. The Acetaminophen provides relief against headaches, body pain, and a sore throat, whereas the Dextromethorphan Hbr helps suppress your cough. The Doxylamine Succinate alleviates other symptoms and helps you fall into a gentle slumber (it is an antihistamine – i.e. it works by blocking the activity of histamine, is the substance that your body creates to keep you awake).

What should I know about it? Since this medicine includes an antihistamine as one of the active ingredients, it is strongly recommended that you take it before bedtime. Do NOT take this medicine before engaging in any activity that requires you to stay awake (such as driving, operating heavy machinery, or a super-important test). Additionally, don't take this medicine with alcohol, and if you're currently on other medication that includes Acetaminophen, look for an alternative that doesn't include this drug (to prevent you from exceeding the daily limit of 4000mg).

Compares to: The active ingredients in Vicks® NyQuil® Severe Cold & Flu.

Best for: Individuals who can’t sleep at night because of the flu and need a medicine with a strong kick. 

Nighttime Cold & Flu

As with the daytime medications, the nighttime products also have a more gentle version. This product includes the same active ingredients as the Nighttime Severe Cold & Flu (Doxylamine Succinate, Acetaminophen, and Dextromethorphan Hbr), but with a lower dosage.

How does it work? It works the exact same way as the Nighttime Severe Cold & Flu. The Acetaminophen and Dextromethorphan Hbr sort out your cough and aches, whereas the Doxylamine Succinate extinguishes other symptoms and helps you fall asleep.

What should I know about it? The same precautions apply for this medication.

Compares to: The active ingredients in Vicks® NyQuil®.

Best for: If your cold symptoms aren’t that severe, but you still need something for overnight-relief, this medicine is perfect for you. 

Nasal Decongestant

This isn’t a “cough medicine,” per se, but it can provide relief against sinus and nasal congestion. This product doesn’t come as a nasal spray, but in the form of tablets, and uses Phenylephrine HCl (10mg) as the active ingredient.

How does it work? Phenylephrine HCl works by contracting the blood vessels and shrinking tissues in your nasal passage, which promotes a normal flow of air.

What should I know about it? While Phenylephrine is certainly safer than Pseudoephedrine (another nasal decongestant with more side-effects), it can raise your blood pressure. Considering that, if you’re already dealing with high blood pressure, avoid taking this medicine. Also, if you’re currently on an MAOI, look for another medicine.

Compares to: The active ingredients in Sudafed PE® Congestion.

Best for: Someone with a stuffy or blocked nose. 

Cough Relief

If you’re suffering from a dry cough, with little or no mucus, our classic Cough Relief medicine is what you’re looking for. Like all of our OTC cough medicine, this product comes in the form of softgels.

How does it work? The cough medicine includes 10mg of Dextromethorphan Hbr as the active ingredient. As mentioned above, it doesn’t “directly” treat the underlying cause of cough, but reacts with the part of your brain that’s responsible for the cough reflex.

What should I know about it? This medicine is only suitable for dry cough. If the cough persists for an extended period (and you also get a fever), get yourself tested for COVID-19 as soon as possible, as those are the classic symptoms of the novel coronavirus. 

Compares to: The active ingredients in Robitussin® Long Acting Cough Gels®.

Best for: Individuals who want a solution against dry cough. 

Mucus Relief

This product aids with alleviating chest congestion. It only includes Guaifenesin (400mg) as the active ingredient, which, as we discussed earlier, is an expectorant that helps break down mucus.

How does it work? Guaifenesin helps break down mucus by making it less viscous and increasing its volume by drawing water.

What should I know about it? For best results, increase the intake of fluids to lubricate your throat and provide Guaifenesin with enough water to alleviate the congestion.

Compares to: The active ingredients in Mucinex®.

Best for: Individuals dealing with chest congestion. 

Preparedness Kit

This Preparedness Kit includes everything you need to make it through flu season without ever having to visit your local pharmacy.

What’s inside the kit?

This kit includes different over-the-counter cold remedies that will help counter your fits of cough and other flu/cold-like symptoms:

1. Acetaminophen 500mg (Compared to Extra Strength Tylenol)

2. Daytime Cold & Flu (Compared to DayQuil) 

3. Nighttime Cold & Flu (Compared to NyQuil)

4. Hand Cleanser

Of course, getting this kit for a little cough would be a bit too much. But a one-time investment can save you unnecessary trips to the drug store.

Best for: People who need to stock their cabinet with cold medication. 

Why Choose Cabinet?

Here’s why you should order your cough medicine from Cabinet:

FDA-Approved

All of our medicine is produced in top-notch facilities in India.

These manufacturers are FDA-approved and meet all quality and safety standards.

Nothing to Hide

All of our medicine comes in NFC-enabled packaging.

With this packaging, you can scan the Cabinet logo on any bottle and get complete details about that particular medicine.

Competitive Prices

All of our products are fairly priced.

To play our role in helping our society during this pandemic, we’re offering a “pay-what-you-can” policy, through which you may be entitled to discounts.

Delivered at Your Doorstep

Finally, we’ll deliver the medicine to your doorstep.

We operate all over the US, except for in Oregon and Louisiana. 

When Does a Cough Become a Reason to be Concerned?

While a cough usually isn’t a cause for concern, you should definitely contact your GP if:

1. You’ve had a cough for more than 3 weeks now.

2. You've been feeling weak lately and have lost a significant amount of weight in a short period of time.

3. It's difficult to breathe at times.

4. You feel a dull pain in your chest.

5. You're coughing up blood.

Don’t ignore these symptoms. Call a doctor today.

What Else Can I Do to Get Cough Relief?

In addition to taking an OTC cough medicine, you can try:

1. Sucking on lozenges/cough drops

2. Eating a teaspoon of honey (a classic home remedy)

3. Breathing in steam (especially if you have chest congestion)

4. Gargling with saltwater

And most importantly, try to cough gently and put less strain on your throat.  

Need help?
Cabinet Care Center